My question is I am having joint pain in my knee and I was wondering, if their is anyway I could have had a std for twenty years that is turning into arthritis ? The joint pain started about four months ago and my GP gave me steroids and nsaids which stopped the pain for about a week . Then I tried a cortisone shot in the knee and again pain gone for about a week. Now after nsaids again for a week . This time allupurinal before I stop the Nsaids . I do have a high uric acid level also high liver enzymes . Acid reflux and high bad cholesterol , I have been tested for gonorrhea chlamydia and all hepatitis all neg I did test positive for herpes 2 but never had a outbreak .I also had a ct of the lower gi and had 2 small lesions on the dome of the liver that they suggest are benign hem . I am 40 now and the only time I ever had problems was when I was about 19 and had discharge from penis and took antibiotics but I have never been the same , I had swelling in the knee at the first onset of pain that came at night suddenly but since.. joint pain, but no swelling or redness . I am just wondering what you think Dr and where I should go from here .
There is no STD that can do this, i.e. develop into arthritis or other forms of joint pain 20 years after infection. There is no possibility of a relationship to herpes, syphilis, gonorrhea, or other common STDs.
I don't understand the closing comments: did you have an episode of painful joint swelling at the time you had penile discharge 20 years ago? And does "never been the same" mean you have been having joint pain or overt arthritis ever since that time? If so, it is conceivable you have the condition called reactive arthritis (formerly known as Reiter's syndrome). Reactive arthritis the body's abnormal reaction to certain infections of the genital or gastrointestinal tract. It occurs only in genetically susceptible persons. In sexually active persons at risk for STD, chlamydia is the most common trigger; in other persons, the most common initiating infections are various kinds of infectious diarrhea.
Reactive arthritis is not believed to be due to persisting infection in the joint. The joint problems persist long after the infection itself is gone, due to an abnormal immune reaction. The condition usually involves the spine as well as other joints, and often is associated with eye problems (conjunctivitis, sometimes more serious eye inflammation) and certain kinds of skin rash.
Do I think you have reactive arthritis related to your apparent STD (chlamydia?) 20 years ago? Probably not. Statistically, things like osteoarthritis or rheumatoid arthritis are more likely. But RA might be a possibility, especially if you have had the other symptoms I mentioned, like back pain.
What to do? Ask your doctor whether s/he has considered reactive arthritis. Or just see a rheumatologist (arthritis specialist). Such a specialist will know all about reactive arthritis and its potential causes.
Whatever is going on, it definitely does not mean you have any continuing STD as the cause.
Given that you have high uric acid and your doctor has prescribed allopurinol, it sounds like he or she suspects that you might have gout. It causes joint pain and is not related to any sexually transmitted diseases.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.